MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LUXOR OPHTHALMIC MICROSCOPES; MICROSCOPE, OPERATING & ACC., AC-POWERED, OPHTHALMIC

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LUXOR OPHTHALMIC MICROSCOPES; MICROSCOPE, OPERATING & ACC., AC-POWERED, OPHTHALMIC
Model Number LX3
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that an ophthalmic microscope handle was loose.The internal screws were tightened, and the problem was resolved.The procedure details and patient impact were not reported.Additional information was requested but has not been received to date.
 
Additional Manufacturer Narrative
Additional information provided in sections d.9.H.3.H.6.And h.11.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.No similar complaints were reported for the product serial under investigation.Service history was reviewed for the system.A service record relevant to the reported complaint was found.Service record (sr) to address the reported event.Per the sr, a manufacturing representative performed an on-site assessment and replicated the reported event.To resolve the issue, the tightened the internal screw, then found the system to meet manufacturing specifications per service test procedure (stp).Per the sr, a manufacturing representative performed an on-site assessment and replicated the reported event.To resolve the issue, the tightened the internal screw, then found the system to meet manufacturing specifications per service test procedure (stp).Given the age of the device and the absence of manufacturing or historical service issues regarding the loose handle, the most likely root cause of the loose handle is normal wear and gradual loosening of internal screws over time.While the exact point at which the screws became loose cannot be determined, the condition is consistent with long-term use rather than a manufacturing-related deficiency.The root cause of the reported event is attributed to gradual loosing of the screws internal of the handle due to wear.However, as to how or when they became loose remains inconclusive.As a correction, an manufacturer representative performed an on-site assessment of the equipment and tightened the untight part.Actions taken per the sr resolved the reported event.This complaint has been reviewed and based on a low occurrence rate, it is determined that no further actions are necessary at this time.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
LUXOR OPHTHALMIC MICROSCOPES
Common Device Name
MICROSCOPE, OPERATING & ACC., AC-POWERED, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23703810
Report Number2028159-2025-01786
Device Sequence Number10670658
Product Code HRM
UDI-Device Identifier00380657525607
UDI-Public(01)00380657525607(17)270131(11)170131(10)NA
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLX3
Device Catalogue Number8065752560
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown